Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2011, 5:27 PM MDT for 4 counties in Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 5:27 PM MDT (23:27 UTC)
- Expired
- Jul 6, 2011, 6:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 173 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:56 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS55 KCYS 062327
SVRCYS
NEC007-013-123-157-070030-
/O.NEW.KCYS.SV.W.0116.110706T2327Z-110707T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 630 PM MDT
* AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ALLIANCE
AIRPORT TO 7 MILES EAST OF LAKE MINATARE...AND MOVING SOUTH AT 25
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALLIANCE AIRPORT AROUND 540 PM MDT.
ANGORA AROUND 555 PM MDT.
MCCARTHY LAKE AND BAYARD AROUND 600 PM MDT.
CHIMNEY ROCK AROUND 610 PM MDT.
HUBBARD GAP AROUND 615 PM MDT.
BRIDGEPORT AROUND 625 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
&&
LAT...LON 4169 10266 4159 10350 4200 10348 4200 10340
4213 10341 4237 10275 4210 10274 4210 10272
TIME...MOT...LOC 2327Z 340DEG 20KT 4215 10273 4195 10335
WIND...HAIL 60MPH 1.00IN
$$
RUBIN3 follow-up statements
405
WWUS55 KCYS 062340
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT WED JUL 6 2011
NEC007-013-123-157-070030-
/O.CON.KCYS.SV.W.0116.000000T0000Z-110707T0030Z/
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
540 PM MDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTTS
BLUFF...NORTHERN MORRILL...SOUTHERN BOX BUTTE AND NORTHEASTERN BANNER
COUNTIES UNTIL 630 PM MDT...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF ANTIOCH TO 9
MILES EAST OF LAKE MINATARE...MOVING SOUTH AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ANGORA AROUND 555 PM MDT.
MCCARTHY LAKE AND BAYARD AROUND 600 PM MDT.
CHIMNEY ROCK AROUND 610 PM MDT.
HUBBARD GAP AROUND 615 PM MDT.
BRIDGEPORT AROUND 630 PM MDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MCGREW.
WINDS OF 60 TO 70 MPH WERE REPORTED BY A SPOTTER IN ALLIANCE WITH
THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
&&
LAT...LON 4169 10266 4159 10350 4200 10348 4200 10340
4213 10341 4237 10275 4210 10274 4210 10272
TIME...MOT...LOC 2339Z 340DEG 20KT 4209 10270 4189 10332
WIND...HAIL 60MPH 1.00IN
$$
RUBIN894 WWUS55 KCYS 070014 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 614 PM MDT WED JUL 6 2011 NEC007-013-123-157-070030- /O.CON.KCYS.SV.W.0116.000000T0000Z-110707T0030Z/ BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE- 614 PM MDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SCOTTS BLUFF...NORTHERN MORRILL...SOUTHEASTERN BOX BUTTE AND NORTHEASTERN BANNER COUNTIES UNTIL 630 PM MDT... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MCCARTHY LAKE TO BAYARD...MOVING SOUTH AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BRIDGEPORT AROUND 630 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4186 10340 4207 10272 4169 10266 4159 10350 TIME...MOT...LOC 0014Z 340DEG 20KT 4191 10261 4171 10323 WIND...HAIL 60MPH <.75IN $$ RUBIN
376 WWUS55 KCYS 070026 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT WED JUL 6 2011 NEC007-013-123-157-070035- /O.EXP.KCYS.SV.W.0116.000000T0000Z-110707T0030Z/ BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE- 626 PM MDT WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF... NORTHERN MORRILL...SOUTHEASTERN BOX BUTTE AND NORTHEASTERN BANNER COUNTIES WILL EXPIRE AT 630 PM MDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS TO 45 MPH AND HEAVY RAIN UP TO ONE HALF OF AN INCH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4186 10340 4207 10272 4169 10266 4159 10350 TIME...MOT...LOC 0025Z 340DEG 20KT 4185 10258 4165 10320 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:26 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 6, 3:26 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT WED JUL 6 2011 .SHORT TERM...UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 10 PM FOR ALL OF THE WRN NEBRASKA PANHANDLE COUNTIES. AN ACTIVE LATTER HALF OF THE WEEK UPCOMING ALONG WITH DIURNALLY ENHANCED SHOWER THUNDERSTORM ACTIVITY. THIS WILL BE COURTESY OF AN IMPRESSIVE EARLY-SEASON MONSOONAL PLUME TAPPING INTO SUB-TROPICAL MOISTURE AND ROTATING IT AROUND THE UPPER HIGH. THE UPPER HIGH HAS SETTLED FURTHER SOUTH COMPARED TO THIS TIME YESTERDAY...AND IS LOCATED ACROSS SRN COLORADO AND THE OK/TX PANHANDLES EARLY THIS AFTERNOON. MODELS PROG TWO DISTINCT POTENTIAL VORTICITY ANOMALIES TO CONTINUE TO TRACK EAST THRU THE EVENING. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN THROUGH THE EVENING HOURS. STORM MOTIONS WILL BE FAIRLY SLOW...AVERAGING 8 TO 12 KNOTS. THESE SLOW STORM MOVEMENTS WHEN COMBINED WITH PRECIPITABLE WATERS THAT WERE ON AVERAGE 150 TO 175 PERCENT OF NORMALS THIS MORNING...WILL RESULT IN HEAVY RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. AS FOR INSTABILITIES...SBCAPES WILL PEAK AT AROUND 500-1000 J/KG AHEAD OF THIS ANOMALIES THIS AFTERNOON AND EVENING. DEEP LAYER SHEAR OF 25 TO 35 KNOTS SHOULD BE SUFFICIENT FOR AT LEAST A FEW ISOLATED SEVERE THUNDERSTORMS CONTAINING MAINLY DAMAGING WINDS...HEAVY RAIN AND TO A LESSER EXTENT SOME SMALL HAIL. THESE THUNDERSTORMS SHOULD MERGE INTO A COMPLEX OVR W-CENTRAL NEBRASKA AND NE COLORADO LATER THIS EVENING. SO EXPECT CONVECTION TO TREND DOWNWARD ACROSS THE CWA BY LATE THIS EVENING...ALTHOUGH SHOWERS AND EVEN SOME EMBEDDED THUNDER MAY LINGER OVERNIGHT. EXPECT A MINIMA IN PRECIPITATION ACTIVITY THURSDAY MORNING...WITH ANOTHER ROUND OF ACTIVITY ANTICIPATED BY AFTERNOON. PRECIPITABLE WATERS ARE PROGD TO BE BACK TO MORE NORMAL VALUES ON THURSDAY...SO WOULD EXPECT CONVECTIVE COVERAGE TO BE LESS THAN TODAY. LESS MOISTURE WILL ALSO SUPPRESS ANY SEVERE WEATHER POTENTIAL. BY FRIDAY...UPPER LEVEL RIDGE AXIS SLIDES EAST...AND WITH A DEVELOPING LEE SIDE PRESSURE TROUGH SERVING AS A CATALYST...WILL SEE MORE AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT. WITH BETTER MOISTURE IN PLACE...FRIDAY SHOULD PROVIDE ANOTHER CHANCE OF SEVERE WEATHER FOR THE ERN PLAINS. HIGHS WILL REMAIN PERSISTENTLY IN THE 80S ACROSS ALL LOWER ELEVATIONS THURSDAY AND FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO SHOW GOOD CONSISTENCY THROUGH THE EXTENDED AS A 592 DM UPPER LEVEL HIGH SLOWLY MOVES EAST OF THE FOUR CORNERS REGION INTO THE SOUTHERN PLAINS FOR THE WEEKEND. SOUTHEAST WYOMING AND WESTERN NEBRASKA WILL BE ON THE NORTHERN EDGE OF THIS HIGH THROUGH THE PERIOD WITH LOW TO MIDLEVEL SUBTROPICAL MOISTURE FROM THE GULF OF MEXICO AND EAST/CENTRAL PACIFIC OCEAN PUSHING NORTH AND EAST AROUND THE CENTER OF THE HIGH. WITH TYPICAL DAYTIME INSTABILITY PRESENT COMBINED WITH HIGH PW/S AS HIGH AS 1.00 TO 1.50 INCHES EACH DAY...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. THE PRIMARY CONCERN IS HEAVY RAINFALL AND FLASH FLOODING DUE TO THE RELATIVELY WEAK MID TO UPPER LEVEL WINDS ASSOCIATED WITH THE HIGH. ALL MODELS SUGGEST EMBEDDED DISTURBANCES/VORT MAX MOVING ACROSS THE AREA FROM WEST TO EAST...LIKELY RESULTING IN ENHANCEMENT OF SHOWER AND TSTORM ACTIVITY. HOWEVER...THE TIMING AND LOCATION OF THESE FEATURES IS DIFFICULT TO PREDICT IN THE LONG TERM...SO WILL KEEP A HIGH CHANCE OF THUNDERSTORMS IN THE FORECAST WITH 3O TO 50 PERCENT POP ACROSS MOST OF THE REGION AND OVER 60 PCT IN THE MOUNTAINS. EXPECT A DIURNAL PATTERN WITH THE CONVECTION AND PRECIP MOST DAYS...WITH THUNDERSTORMS DEVELOPING EARLY IN THE AFTERNOON ACROSS THE MOUNTAINS...AND THEN BECOMING MORE WIDESPREAD AND STRONGER AS THEY PUSH SLOWLY EASTWARD INTO THE HIGH PLAINS OF WYOMING AND WESTERN NEBRASKA. RAIN SHOWER ACTIVITY WILL LIKELY LINGER THROUGH MIDNIGHT EACH NIGHT ALTHOUGH THUNDERSTORM POTENTIAL WILL BE LOWER WITH THE LOSS OF THE HEATING OF THE DAY. THE GFS AND ECMWF SHOW THE POTENTIAL FOR A SLOW MOVING SHORTWAVE TROUGH TO IMPACT THE AREA BY THE MIDDLE OF NEXT WEEK...RESULTING IN MORE WIDESPREAD HEAVY RAINFALL AND TSTORMS. INCREASED POP TUESDAY AND WEDNESDAY AS WELL...ALTHOUGH SOME DRIER AIR WILL BEGIN TO PUSH INTO SOUTHERN WYOMING BY WEDNESDAY WITH MODELS SHOWING A STRONG UPPER LEVEL LOW AROUND THE PACIFIC NORTHWEST COASTLINE. WITH VERY LITTLE CHANGE IN THE OVERALL PATTERN...DO NOT EXPECT MAX AND MIN TEMPS TO CHANGE TOO MUCH THROUGH THE EXTENDED. HIGHS IN THE 80S TO AROUND 90 ARE EXPECTED ACROSS THE HIGH PLAINS EAST OF THE LARAMIE RANGE WITH UPPER 70S TO LOW 80S WEST OF THE LARAMIE RANGE. MILD LOW TEMPS IN THE LOW 50S TO LOW 60S ARE EXPECTED THROUGH THE PERIOD DUE TO CLOUD COVER AND LLVL MOISTURE. && .AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL ACROSS THE AREA INTO THIS EVENING WITH PERIODS OF MVFR IN HEAVIER SHOWERS AND TSTORMS. DO NOT EXPECT ANY IFR INTO THIS EVENING AT THIS TIME...BUT IF HEAVY RAINFALL DEVELOPS NEAR THE LARAMIE RANGE THIS AFTERNOON AND PERSISTS INTO THE EVENING...MAY NEED TO AMEND TAFS FOR LOWER VIS. TSTORMS WILL DIMINISH AND MOVE EAST OF THE REGION AFTER MIDNIGHT...BUT WITH CLEARING SKIES LATER TONIGHT...ADDED IFR VIS DUE TO FOG ACROSS WESTERN NEBRASKA AROUND 12Z THURSDAY MORNING. && .FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH THE WEEK AS INCREASING MONSOONAL MOISTURE PUSHES THROUGH THE DISTRICT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE REST OF THE WEEK AND UPCOMING WEEKEND...MOST NUMEROUS IN THE AFTERNOONS AND EVENINGS WITH SOME DECENT RAINS POSSIBLE IN SOME AREAS. MOST LOCATIONS WILL SEE SIGNIFICANT WETTING RAINS THIS WEEK...WHICH WILL KEEP FUELS GREEN AND FIRE WEATHER CONCERNS SUPPRESSED. && .HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR AND MITCHELL ALONG THE NORTH PLATTE RIVER. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL THROUGH THE WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES. CHANCES FOR HEAVY RAINFALL TODAY AND AGAIN ON FRIDAY MAY PRODUCE RISES IN THE WATER LEVELS ON AREA RIVERS...BUT THE MOST SERIOUS FLOODING IS WELL PAST. WARM TEMPERATURES ARE FORECAST FOR THE REST OF THE WEEK...WITH READINGS AT OR SLIGHTLY ABOVE SEASONAL NORMALS. THE WARMTH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN THE RIVERS THROUGH THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...HAHN LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jul 6, 3:40 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 340 PM MDT WED JUL 6 2011 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-071200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 340 PM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE WESTERN NEBRASKA PANHANDLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL. IN ADDITION...THESE STORMS WILL BE SLOW MOVING AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS FOR THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON ALONG AND EAST OF A LINE FROM LUSK TO CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-103>106-109>117-071200- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 340 PM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL INTERACT WITH DAYTIME HEATING TO PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. PRIMARY HAZARDS WITH THESE STORMS WILL BE GUST WINDS TO 40 MPH...BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AND A DAILY BASIS FOR THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AS MONSOONAL MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 6, 3:56 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HEAVY RAIN 7 SE BURNS 41.12N 104.26W
07/06/2011 M2.00 INCH LARAMIE WY TRAINED SPOTTER
2 INCHES IN 30 MINUTES.
&&
HAHNSpecial weather statement, Jul 6, 4:14 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 414 PM MDT WED JUL 6 2011 NEZ002-003-095-096-062315- BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE- 414 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHERN DAWES AND NORTHERN BOX BUTTE COUNTIES UNTIL 515 PM MDT... AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF CRAWFORD TO 11 MILES SOUTHEAST OF AGATE...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... MARSLAND AROUND 425 PM MDT. BOX BUTTE DAM AROUND 450 PM MDT. HEMINGFORD AROUND 510 PM MDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Local storm report, Jul 6, 4:23 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 14 NE HARRISON 42.83N 103.69W
07/06/2011 M0.50 INCH SIOUX NE TRAINED SPOTTER
10 MINUTE RAINFALL. START TIME ESTIMATED BASED ON RADAR.
&&
HAMMERSpecial weather statement, Jul 6, 4:48 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 448 PM MDT WED JUL 6 2011 NEZ002-003-062345- BOX BUTTE NE-DAWES NE- 448 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND NORTHEASTERN BOX BUTTE COUNTIES UNTIL 545 PM MDT... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOX BUTTE DAM...OR 22 MILES NORTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WILD HORSE BUTTE AROUND 505 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Special weather statement, Jul 6, 5:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MDT WED JUL 6 2011 NEZ003-070000- BOX BUTTE NE- 515 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE COUNTY UNTIL 600 PM MDT... AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILD HORSE BUTTE...OR 11 MILES NORTH OF ALLIANCE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL EASTERN BOX BUTTE COUNTY THROUGH 600 PM MDT RURAL SOUTHEASTERN BOX BUTTE COUNTY THROUGH 600 PM MDT THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Special weather statement, Jul 6, 5:21 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT WED JUL 6 2011 NEZ019>021-070000- BANNER NE-MORRILL NE-SCOTTS BLUFF NE- 521 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF... CENTRAL MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 600 PM MDT... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUBBARD GAP...OR 16 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHIMNEY ROCK... BAYARD... BRIDGEPORT... ANGORA... MCGREW... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. APFEL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:06 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 21 min |
| Jul 6, 9:25 AM MDT | River Flood Warning | CYS | Scotts Bluff | 10 hr |
| Jul 6, 3:19 PM MDT | Areal Flood Advisory | CYS | Dawes, Sioux | 75 min |
| Jul 6, 3:44 PM MDT | Flash Flood Warning | CYS | Dawes, Sioux | 3 hr |
| Jul 6, 4:59 PM MDT | Areal Flood Advisory | CYS | Box Butte, Dawes, Sioux | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.